Co-amoxiclav-induced Stevens Johnson Syndrome in a child

  • Neila Fathallah
  • Zayani Hanen
  • Raoudha Slim
  • Lobna Boussofara
  • Ghariani Najet
  • Kamel Bouraoui
  • Chaker Ben Salem

Abstract

Stevens-Johnson Syndrome is an uncommon life threatening disease generally induced by drugs. Antibiotics, mainly sulphonamides, are the most involved drugs in Stevens-Johnson Syndrome in children. Co-amoxiclav is a well tolerated antibiotic. It has never been reported to cause, lonely this syndrome in children. Herein, we report a co-amoxiclav-induced Stevens-Johnson Syndrome occurring in an 18-month-old child. The diagnosis of SJS is often challenging in children and other possible diseases should be ruled out. The etiology of this syndrome is not yet fully understood. It is thought to be mediated by an immunologic mechanism. Management involves early identification, withdrawal of the culprit drug and rapid initiation of supportive therapies.

Pan African Medical Journal 2013; 14:38

Author Biographies

Neila Fathallah
Resident of Clinical Pharmacology, Department of Clinical Pharmacology, Faculty of Medicine of Sousse, Tunisia
Zayani Hanen
Emergency Health Technician, Intensive Care Department, Sahloul Hospital, Sousse, Tunisia
Raoudha Slim
Resident of Clinical Pharmacology, Department of Clinical Pharmacology, Faculty of Medicine of Sousse, Tunisia
Lobna Boussofara
Assistant professor of Dermatology, Farhat Hached University Hospital, Sousse, Tunisia
Ghariani Najet
Assistant professor of Dermatology, Farhat Hached University Hospital, Sousse, Tunisia
Kamel Bouraoui
Resident of Clinical Pharmacology, Department of Clinical Pharmacology, Faculty of Medicine of Sousse, Tunisia
Chaker Ben Salem
Resident of Clinical Pharmacology, Department of Clinical Pharmacology, Faculty of Medicine of Sousse, Tunisia
Published
2013-05-01
Section
Articles

Journal Identifiers


eISSN: 1937-8688